Jump to content
Hopeful

Tension, pain, twitches, excruciating spasms in muscles and joints

Recommended Posts

grandmaD

Anyone else experienced severe muscle spasms?  I call them that but not sure if it is a pinched nerve or what.  I also have sciatica and shooting nerve type pain in feet, toes and one thumb.   I did have back problems in the past and that is why I was put on Paxil in the first place.

 

Could it be that the Paxil covered up all those pains and the aching and cramps I also experience and now I am on a low dose, they are all back – in fact never had gone, just covered by the Paxil???

 

I wish there was a way to know what is wrong with me.  I have family telling me it is my old back problem acting up again, friends and doctor saying it is osteoarthritis (fracture) and old age, which frightens me, so does that mean this will keep happening?  I also read that w/d can mimic these symptoms too. 

 

It is very confusing.  If I knew the cause I would know what to do.    If it is osteo and going to keep happening, then I might as well switch to another a/d which might help with the pain.

If it is just w/d then I just have to keep on the painkillers and wait it out.

 

Share this post


Link to post
Share on other sites
doggiemama

Hi I have back pain most days but only on the right side. It also moves around sometimes more at the top but moves up and down. I get muscle twitching also only on the right weird I've never had this before.

Share this post


Link to post
Share on other sites
grandmaD

It would just be good to know if it was w/d or what.  After some reseafch, I found it could be what the doc said, osteo, which can cause the spine to fracture and pinch a nerve.  it could also be a rupture of the disc which also puts pressure on the nerve and causes pain.  The acute pain is okay now, but the aching is terrible.

 

I found post but not sure where from now, where another person on paxil experienced severe muscle spasms, cramps and nerve pain.  She went to a neurologist and all they could offer her was something called "neuro something or other "  in other words, it was all a result of stress.  This person was w/d from Paxil also.

Share this post


Link to post
Share on other sites
grandmaD

doggie, do you have other spinal issues that could be causing it?  It appears no repsonses (apart from yours) to muscle spasms might mean it is not w/d but other things going on.

Share this post


Link to post
Share on other sites
doggiemama

I've never had any sort of back problems . I'm a hairdresser so standing long hours should have shown up before this . I have not been to Drs for check it out but I'm to scared anyway. As for the spasms also something I never had before stopping ADs. The last 2 days I been taking Natura mag phos and I have felt much less back pain. Will let you know later how it goes

Share this post


Link to post
Share on other sites
doggiemama

I've never had any sort of back problems . I'm a hairdresser so standing long hours should have shown up before this . I have not been to Drs for check it out but I'm to scared anyway. As for the spasms also something I never had before stopping ADs. The last 2 days I been taking Natura mag phos and I have felt much less back pain. Will let you know later how it goes

Share this post


Link to post
Share on other sites
grandmaD

That is interesting.  I think that's why I get confused because I did have back problems before going on a/d and never know what is causing what.  I agree, if you had back problems it would show up by now from standing long periods.

 

How would you describe your spasms?  How frequent and how intense are they?

 

I would encourage you to go to the doctor in case it is treatable!  They will do an x-ray or mri to find out what is wrong.  If they find NOTHING then we will ALL know that w/d CAN CAUSE SPASMS!

 

I stumbled on an old diary from 2009 the other day that said I stopped (CT) the tablet and had 5 muscle spasms!  I went back to 1/2 tablet but went downhill fast and ended up back on full dose.

 

I have tried 1/4 magnesium tablet crushed and added to 2L water and supped over 2-3 days but it seemed to make things worse.  The weird thing is every time I have done that I have also got muscle spasms, maybe co-incidence, but not willing to try it again!

I also had my magnesium level tested (blood test) and it is within the normal parameters.

Share this post


Link to post
Share on other sites
ShakeyJerr

I also get terrible back pain. Part of it is just having a bad back. But these days, the back pain is more because the withdrawal just keeps my body tense all of the time.

 

Also, I just discovered online that adrenal fatigue (which is something that happens in w/d because we are constantly stressed and our cortisol is almost always "on") can present as back pain. Usually lower back.

 

SJ

Share this post


Link to post
Share on other sites
grandmaD

SJ that is helpful to know, thanks.  That could be right too, that it is pain that originates with us, but that the withdrawal exaggerates it like it does with everything else.  I hadn't heard about the cortisol causing backache, so thanks for doing that research.

 

I noticed today I have the wheeze back in my chest, but I don't have any congestion.  I have had that on and off for quite a while now, and now am beginning to realise about the stress/tension aspect so that could be affecting my lungs, causing the wheeze.

 

It could also be the stress/tension affecting my hip, because at times I cannot put my foot down to walk, so I massaged the top of my leg today and where my leg joins body and found it was all very, very tight and sore.  Hubby and I were beginning to think I may need a hip operation, but it could just be muscle tension.

 

Do you know of any ways to lower/lessen/prevent the cortisol problem???

Share this post


Link to post
Share on other sites
grandmaD

I found this link very helpful for me to explain how the anxiety causes muscle aches, pains and spasms.  I notice some people call a spasm a stitch or a tic, but when I say muscle spasm, I mean an excruciating sharp, sudden pain that is immobilising.

 

http://www.calmclinic.com/anxiety/signs/muscle-spasms

Share this post


Link to post
Share on other sites
Wellbutrinsucks

Have any of you had muscle twitches that went away? I’ve had mine on and off, for most of the last year from October 2017 until now. I’m so afraid it could be something worse as it has been the most enduring symptom of this whole ordeal. 

Share this post


Link to post
Share on other sites
Wellbutrinsucks

How long did muscle twitching last for those of you that had it?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.